MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Catalog Number NS7TCDL174HS
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Cardiac Perforation (2513)
Date of Event 07/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1.Initial reporter phone: (b)(6).The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device 31044895m number, and no internal action related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a paroxysmal supraventricular tachycardia (psvt) cardiac ablation procedure that included navistar¿ electrophysiology catheter.The patient experienced cardiac tamponade that required pericardiocentesis.After the procedure of psvt was completed (at least 30 minutes after the last ablation), the blood pressure decreased.A pericardial effusion was confirmed on computed tomography (ct) so pericardiocentesis was performed.During the procedure, the ablation to sp and left kent was conducted with navistar catheter.The transseptal puncture was not conducted because the left atrial approach was a trans-aortic approach.Ablation was performed before pericardial effusion was detected.No steam pop confirmed.Non-irrigation catheter was used.Color settings for visitag: total time.The adverse event was discovered post use of biosense webster inc.Products.
 
Additional Manufacturer Narrative
Additional information was received on 30-aug-2023.It was reported that the physician's opinion on the cause of this adverse event was that it was procedure related.Highly likely to have perforated by competitor's his-v catheter to the right ventricular apex.Based on the additional information received, the physician suspects that cardiac perforation was the cause of this adverse event.Although he specified the suspected perforation may have occurred with competitor's catheter, we cannot exclude the possibility of biosense webster inc.(bwi) product contributing to the adverse event as ablation did occur.The event remains reportable against the navistar¿ electrophysiology catheter.The h 6.Health effect - clinical code was updated from cardiac tamponade (e0605) to cardiac perforation (e0604).The patient has fully recovered.The patient did not require extended hospitalization.The generator information was provided as well.Therefore, the concomitant product section on this report was updated.The physician¿s contact information was provided.Therefore, initial reporter section of this report was updated.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17559309
Report Number2029046-2023-01793
Device Sequence Number3626408
Product Code DRF
UDI-Device Identifier10846835000597
UDI-Public10846835000597
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P990025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/19/2026
Device Catalogue NumberNS7TCDL174HS
Device Lot Number31044895M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE GEN. KIT (JAPAN); UNK BRAND HIS-V CATHETER
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexFemale